Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 11, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 27, 2007, 1:46 PM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Mar 27, 2007, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2007, 1:46 PM PDT (20:46 UTC)
- In effect from
- Mar 27, 2007, 3:00 PM PDT
- Expired
- Mar 27, 2007, 9:16 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 272046 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 146 PM PDT TUE MAR 27 2007 ...VERY WINDY CONDITIONS EXPECTED WITH PASSAGE OF COLD FRONT TONIGHT... .STRONG WEST OR NORTHWEST WINDS ARE EXPECTED OVER THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE AREAS AS CLOUD COVER DECREASES AND A UPPER LEVEL SYSTEM PROCEEDS SOUTHWARD...RESULTING IN SURFACE WIND GUSTS TO 45 MPH. ORZ041-WAZ024-026-280500- /O.NEW.KPDT.WI.Y.0011.070327T2200Z-070328T0900Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON...ELLENSBURG 146 PM PDT TUE MAR 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. WEST TO NORTHWEST WINDS OF 30 TO 4O MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS CAN BE EXPECTED OVER ELLENSBURG...RUFUS...AND THE DALLES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 280416 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 916 PM PDT TUE MAR 27 2007 ORZ041-WAZ024-026-280530- /O.CAN.KPDT.WI.Y.0011.000000T0000Z-070328T0900Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON...ELLENSBURG 916 PM PDT TUE MAR 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS IN THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY HAVE BEEN GRADUALLY DECREASING THIS EVENING. THE WIND SPEEDS WILL REMAIN BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS THROUGH THE REMAINDER OF THE EVENING...BUT THESE SPEEDS WILL BE BELOW WIND ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:30 AM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 27, 9:30 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 930 AM PDT TUE MAR 27 2007 .UPDATE...AT THIS POINT...WINDS WILL BE THE PRIMARY THREAT TODAY AS THE UPPER LEVEL TROUGH MOVES OVER AND EXITS THE PACIFIC NORTHWEST. THE WINDS OVER KITTITAS VALLEY...THE GORGE AND MAYBE COLUMBIA BASIN MAY APPROACH ADVISORY CRITERIA. WILL ADJUST WIND GRIDS TO REFLECT AT LEAST WINDY CONDITIONS. HAVE TWEAKED DAYTIME HIGH TEMPERATURES FOR INCREASED CLOUD COVER THROUGH THIS AFTERNOON. DO NOT THINK THE SYSTEM WILL EXIT QUICKLY ENOUGH FOR DAYTIME HEATING TO WARM THE REGION MUCH ABOVE CURRENT LEVELS. PRECIPITATION SHOULD CONTINUE ACROSS THE COLUMBIA RIVER BASIN AND FOOTHILLS OF THE BLUES UNTIL LATE THIS AFTERNOON AS THE SYSTEM EXITS. 77 .AVIATION...AREA OF RAIN WITH CEILINGS 030-050 MOVING ACROSS THE REGION THIS MORNING. CURRENT LOCATION AT 16Z WAS FROM DLS-PDT-ALW. THIS AREA WILL CONTINUE MOVING SOUTH. WESTERLY WINDS WILL BE INCREASING THIS AFTERNOON INTO THE EVENING. MANY LOCATIONS WILL SEE WINDS INTO THE 20-30KT RANGE. PRECIPITATION AND WINDS WILL DIMINISH LATER TONIGHT. VFR CONDITIONS WEDNESDAY. 94 && .PREV DISCUSSION... /ISSUED 655 AM PDT TUE MAR 27 2007/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE LOW OPENS INTO AN UPPER LEVEL TROUGH THIS AFTERNOON AS IT MOVES INTO IDAHO WITH DRYING TREND COMMENCING TONIGHT THROUGH WEDNESDAY NIGHT AS A RESULT OF HIGH PRESSURE RIDGE BUILDING OVER THE PACIFIC NORTHWEST. POLAN LONG TERM...THURSDAY THROUGH TUESDAY...STORM TRACK WILL BE JUST NORTH OF THE FORECAST AREA THURSDAY AND FRIDAY LEAVING A FLAT RIDGE OF HIGH PRESSURE OVER THE AREA. SOME MOISTURE WILL CLIP THE WASHINGTON CASCADES...OTHERWISE DRY. A LITTLE MORE MOISTURE ARRIVES OVER THE WEEKEND INCREASING PRECIPITATION CHANCES. HIGH PRESSURE LOOKS TO REBUILD OVER THE REGION FIRST OF NEXT WEEK THUS A MAINLY DRY FORECAST MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... PDT 50 34 54 34 / 30 20 10 0 ALW 52 36 56 37 / 60 20 10 0 PSC 52 34 60 32 / 60 10 10 0 YKM 53 27 57 27 / 60 10 10 10 HRI 53 32 59 31 / 30 10 10 0 ELN 54 29 55 29 / 20 10 10 10 RDM 47 20 50 23 / 40 10 10 0 LGD 48 29 48 28 / 40 30 10 0 GCD 48 26 49 27 / 30 20 10 10 DLS 53 36 58 35 / 20 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 77/91/94
Hazardous weather outlook, Mar 27, 6:33 AM PDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK....UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 633 AM PDT TUE MAR 27 2007 ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-281215- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 633 AM PDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION TODAY AND EXIT THIS EVENING FOR RAIN LIKELY THIS MORNING IN THE COLUMBIA BASIN AND SNOW LIKELY THIS MORNING IN THE NORTHERN BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS. LOOK FOR PRECIPITATION TO TAPER OFF AND END AT LOWER TERRAIN ELEVATIONS THIS AFTERNOON...EXCEPT IN THE MOUNTAINS OF NORTHEAST OREGON AND THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON WHERE OROGRAPHIC LIFT WILL KEEP SCATTERED SNOW SHOWERS GOING IN THE AFTERNOON AND INTO THIS EVENING. CONDITIONS WILL IMPROVE IN THE MOUNTAINS OF NORTHEAST OREGON OVERNIGHT WITH A DRYING TREND COMMENCING DUE TO AN UPPER LEVEL HIGH PRESSURE RIDGE BUILDING OVER THE REGION. INCREASING PRESSURE GRADIENTS WILL PRODUCE NORTHWEST WINDS OF 20 TO 30 MPH THIS AFTERNOON/EVENING IN THE KITTITAS VALLEY...NORTH CENTRAL OREGON AND THE EASTERN COLUMBIA RIVER GORGE WITH BREEZY CONDITIONS IN THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE STORM TRACK WILL BE JUST NORTH OF THE FORECAST AREA WEDNESDAY... THURSDAY AND FRIDAY LEAVING A FLAT RIDGE OF HIGH PRESSURE OVER THE AREA WITH SOME MOISTURE CLIPPING THE WASHINGTON CASCADES...OTHERWISE IT WILL BE DRY THROUGH FRIDAY. A COLD FRONT AND ASSOCIATED MOISTURE WILL SWEEP OVER THE REGION FRIDAY NIGHT AND SATURDAY FOLLOWED BY AN UPPER LEVEL LOW AND ADDITIONAL MOISTURE ON SUNDAY FOR INCREASING PRECIPITATION CHANCES THROUGH THE WEEKEND. HIGH PRESSURE LOOKS TO REBUILD OVER THE REGION THE FIRST PART OF NEXT WEEK THUS A MAINLY DRY FORECAST MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
In the hours before
Local storm report, Mar 27, 1:26 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
126 PM PDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 2 NW TOLLGATE 45.79N 118.11W
03/27/2007 E8.0 INCH UMATILLA OR TRAINED SPOTTER
8 INCHES OF NEW SNOW SINCE MONDAY NIGHT. ELEVATION 5100
FEET.
&&
JASNearby
Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.